Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 8, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Feb 1, 2011, 4:52 AM CST for 12 counties in Texas. It was in force for 53 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 1, 2011, 4:52 AM CST (10:52 UTC)
- Expired
- Feb 1, 2011, 5:45 AM CST
- In force
- 53 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Austin County, TX, Brazos County, TX, Burleson County, TX, Colorado County, TX, Grimes County, TX, Houston County, TX, Montgomery County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX
The radar
The Houston radar (KHGX), 131 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 1, 5:05 AM CST | TSTM WND DMG | Brenham, TX | NUMEROUS TREES DOWNED - ESTIMATED 60-70 MPH WINDS. |
| Feb 1, 5:05 AM CST | HAIL 0.25 | Burton, TX | PEA SIZE HAIL AND 50 MPH WINDS ESTIMATED BY LAW ENFORCEMENT OFFICER IN BURTON. |
| Feb 1, 5:30 AM CST | TSTM WND DMG | 10 W Huntsville, TX | TIN ROOF DAMAGED ON HOME ON LOMA ROAD. |
| Feb 1, 5:33 AM CST | TSTM WND GST 46 | 1 N Huntsville, TX | STORM SPOTTER MEASURED WIND GUSTS OF 40 KNOTS OR 46 MPH. |
| Feb 1, 5:35 AM CST | TSTM WND GST 48 | Huntsville, TX | HUNTSVILLE ASOS MEASURED 42 KNOT WIND GUSTS OR 48 MPH. |
| Feb 1, 5:50 AM CST | TSTM WND DMG | Trinity, TX | SHERIFFS OFFICE REPORTED SEVERAL TREES DOWN ON HWY 356, HWY 19, HWY 287. ROOFS BLOWN OFF HOUSES IN TRINITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.9 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
171
WUUS54 KHGX 011052
SVRHGX
TXC015-041-051-089-185-225-339-407-455-471-473-477-011145-
/O.NEW.KHGX.SV.W.0008.110201T1052Z-110201T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
452 AM CST TUE FEB 1 2011
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AUSTIN COUNTY IN SOUTHEAST TEXAS...
SOUTHEASTERN BRAZOS COUNTY IN SOUTHEAST TEXAS...
SOUTHEASTERN BURLESON COUNTY IN SOUTHEAST TEXAS...
NORTHERN COLORADO COUNTY IN SOUTHEAST TEXAS...
GRIMES COUNTY IN SOUTHEAST TEXAS...
SOUTHERN HOUSTON COUNTY IN SOUTHEAST TEXAS...
WESTERN MONTGOMERY COUNTY IN SOUTHEAST TEXAS...
NORTHWESTERN SAN JACINTO COUNTY IN SOUTHEAST TEXAS...
SOUTHWESTERN TRINITY COUNTY IN SOUTHEAST TEXAS...
WALKER COUNTY IN SOUTHEAST TEXAS...
WALLER COUNTY IN SOUTHEAST TEXAS...
WASHINGTON COUNTY IN SOUTHEAST TEXAS...
* UNTIL 545 AM CST
* AT 445 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM WELLBORN TO SHELBY. THIS LINE OF
STORMS WAS MOVING EAST NORTHEAST AT 50 MPH. PEA SIZE HAIL WAS
REPORTED IN WASHINGTON COUNTY EARLIER THIS MORNING BUT THE PRIMARY
SEVERE WEATHER HAZARD WILL BE STRONG DAMAGING WINDS.
* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
LIMITED TO LAKE SOMERVILLE DAM...HUNTSVILLE STATE PARK...TRINITY...
SEALY...PRAIRIE VIEW...PINEHURST...NEW WAVERLY...NAVASOTA...
MAGNOLIA...HUNTSVILLE...HEMPSTEAD...EAGLE LAKE...COLUMBUS...
BROOKSHIRE...BRENHAM AND BELLVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!
&&
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 2996 9658 3016 9670 3015 9675 3029 9661
3091 9569 3091 9562 3094 9564 3108 9545
3088 9526 3010 9574 3008 9584 3015 9596
2990 9587 2979 9591 2953 9638 2968 9684
TIME...MOT...LOC 1050Z 238DEG 140KT 3004 9669
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 31, 11:23 PM CST, 5 hours 29 minutes earlier.
Area forecast discussion, Jan 31, 11:23 PM CST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1123 PM CST MON JAN 31 2011
.AVIATION...
WINDS HAVE DECREASED A LITTLE MORE THAN EXPECTED THIS EVENING WHICH
HAS ALLOWED FOR SOME IFR CEILINGS AND VISIBILITIES TO DEVELOP AT SOME
AREA TAF SITES. SOME SEA FOG IS ALSO IN AND AROUND GALVESTON BAY.
A LINE OF SHRA/TSRA NOW ORGANIZING ACROSS CENTRAL AND NORTH TEXAS
WILL RACE EASTWARD INTO OUR WESTERN AREAS BEFORE SUNRISE WHICH IS
A LITTLE FASTER THAN THE PREVIOUS TAF PACKAGE. BASED ON THIS SLIGHTLY
FASTER PACE...HAVE THE FRONTAL PASSAGE AND WIND SHIFT FOR CLL AT
12Z...FOR IAH AT 15Z...AND FOR GLS AT 16Z. WENT WITH VCSH AND A TWO
TO THREE HOUR WINDOW FOR POSSIBLE TSRA AS THE FRONT RACES TOWARD
AND OFF THE COAST BY NOON. SUSTAINED NW WINDS 20 TO 25 KNOTS WITH
SOME GUSTS ABOVE 30 KNOTS CAN BE EXPECTED TO DEVELOP BEHIND THE
FRONT. HAVE ALSO RAISED THE CEILINGS AND BROUGHT VFR CONDITIONS
BACK TO THE AREA A LITTLE FASTER THAN THE LAST TAF ISSUANCE. 42
&&
.PREV DISCUSSION... /ISSUED 949 PM CST MON JAN 31 2011/
DISCUSSION...
UPDATED 1ST PERIOD OF ZFPHGX EXPANDING AREAS OF FOG FARTHER
NORTHWARD (SOUTHERN PORTION OF CENTRAL ZONES). HOWEVER WITH
ENOUGH MIXING...VISIBILITIES NOT AS LOW COMPARED TO COASTAL
COUNTIES WHERE DENSE FOG ADVISORY IS IN EFFECT. OTHERWISE
FORECAST PACKAGE ON TRACK WITH STRONG COLD FRONT PUSHING RAPIDLY
ACROSS CWFA DURING MORNING HOURS. VERY TIGHT GRADIENT BEHIND FRONT
AND QUITE PRONOUNCED COLD AIR ADVECTION WILL RESULT IN TEMPERATURES
DROPPING RAPIDLY ONCE FRONT PASSES THROUGH. 37
PREV DISCUSSION... /ISSUED 556 PM CST MON JAN 31 2011/
DISCUSSION...
WINDS BEHIND COLD FRONT TOMORROW WILL BE QUITE STRONG 20 TO 30 MPH
WITH FREQUENT GUSTS AND EVEN HIGHER NEAR THE COASTAL REGION. WE
ISSUED AN NPWHGX FOR WIND ADVISORIES TUESDAY 8 AM CST THROUGH 6 PM
CST. THIS PROBABLY WILL UPDATED BY UPCOMING SHIFTS EXTENDING
ADVISORY FOR COASTAL COUNTIES TUESDAY EVENING. LATER MODEL RUNS
WILL PINPOINT DURATION OF STRONG WINDS FOR LATE TUESDAY PERIOD. UPDATED
ZFPHGX REFLECTING THIS ADVISORY. 37
PREV DISCUSSION... /ISSUED 328 PM CST MON JAN 31 2011/
SLIGHT CHANCE OF SEVERE WEATHER LATE TONIGHT AND TUESDAY MORNING...
ARCTIC AIRMASS WILL MOVE INTO THE REGION TUESDAY...
DISCUSSION...
LLJ EXPECTED TO INCREASE TO 40-50KT OVERNIGHT TRANSPORTING GULF
MOISTURE INTO THE AREA AHEAD OF APPROACHING FRONTAL BOUNDARY.
EXPECT PRECIP TO DEVELOP NW OF THE REGION AND EVENTUALLY EVOLVE
INTO A FAST MOVING LINE OF SHRA/TSTMS AS IT APPROACHES NW PARTS
OF THE AREA AFTER 3 AM. ANTICIPATE INCREASING DIFFLUENT FLOW
ALOFT ACROSS N/NE ZONES AS THE NOSE OF A 140KT JET APPROACHES THE
AREA FROM THE SW. ALTHOUGH INSTABILITY ISN'T ALL THAT IMPRESSIVE...WILL
MENTION THE THREAT OF SVR WX (MAINLY ALONG AND JUST AHEAD OF THE FRONTAL
BOUNDARY WHERE SFC CONVERGENCE WILL BE BEST) WITH STORM MOTION
30-35KT WITH LOTS OF WIND ENERGY JUST ABOVE THE SFC & ALOFT. WIND
DAMAGE SHOULD BE THE PRIMARY THREAT BUT REALLY CAN'T RULE OUT
HAIL OR EVEN VERY ISOLATED TORNADOES WITHIN THE LINE. THREAT PERIOD
WILL BE 4AM-11AM AND THREAT AREA NE OF A BRENHAM-FREEPORT LINE
(AND MORE SPECIFICALLY OUR NE ZONES).
ARCTIC FRONT SHOULD CLEAR THE CLL AREA 6-8AM AND THE SE COAST NEAR
GLS BY NOON. TEMPS IN THE 60S AT THE START OF THE DAY WILL FALL
INTO THE 30S AND 40S PRIOR TO SUNSET. WINDS WILL BE STRONG IN THE
WAKE OF THE FRONT AT 20-35 MPH WITH HIGHER GUSTS. WILL NEED A WIND
ADVSY BUT WILL LET THE MIDNIGHT CREW TAKE CARE OF THAT ONCE THEY
DETERMINE BEST LOCATIONS/TIMING. WIND CHILLS TUE/WED NIGHT WILL BE
IN THE SINGLE DIGITS AND TEENS. SEVERAL COLD DAYS ON TAP AS THE
ARCTIC HIGH BUILDS INTO TX. EXPECT A HARD FREEZE ALMOST EVERYWHERE
EXCEPT THE BEACHES TUE/WED (AND POSSIBLY THURS) NIGHTS. DAYTIME
HIGHS LIKELY WON'T GET OUT OF THE 30S.
MEDIUM RANGE MODELS STILL IN GOOD AGREEMENT REGARDING DROPPING A
TROF NEAR THE 4-CORNERS WED...INTO NRN MEXICO THURS...THEN
EJECTING EWD INTO TX THURS NIGHT & FRI. STILL SOME MINOR
DIFFERENCES IN TIMING WITH THE GFS BEING AROUND 6 HOURS FASTER
THAN THE ECMWF/CANADIAN. WILL SEE INCREASING ISENTROPIC LIFT AND MOISTURE
OVER THE COLD LLVLS BEGINNING THURS. THERE IS INCREASING CONFIDENCE
THAT WE COULD SE SOME WINTERY PRECIP WITH THIS SYSTEM (MOST LIKELY
SNOW ATTM) AS HISTORICALLY IT IS A CLASSIC SETUP FOR THIS AREA.
WILL NUDGE CHANCES OF PRECIP UP TO 40% AREAWIDE THURS NT AND FRI
WITH THE EVENTUAL PLAN TO PIN DOWN TIMING/QPF AS IT BECOMES MORE
CLEAR AND INCREASE CHANCES (AS WARRANTED). FWIW THIS FAR OUT...MODEL
BASED ACCUMULATIONS SUGGEST ANYWHERE FROM A TRACE TO SEVERAL
INCHES.
GRADUAL WARMING TREND STARTS THIS WEEKEND AS ONSHORE WINDS RESUME.
NEXT FRONT ON TRACK TO ARRIVE MONDAY. ECMWF HAS AN EVEN COLDER
AIRMASS FILTERING INTO THE REGION DURING THE MIDDLE OF NEXT WEEK
(1050MB HIGH IN TX)...GFS NOT SO MUCH (1030MB-ISH). HOPEFULLY THE
GROUNDHOG WON'T SEE HIS SHADOW ON WED! 47
MARINE...
DENSE SEA FOG ALONG THE COAST AND OVER THE BAYS IS THE FIRST
CONCERN. SURFACE DEWPOINTS IN THE LOWER TO MID 60S WERE ADVECTING
SLOWLY NORTHWARD FROM BETWEEN MATAGORDA AND FREEPORT. WITH WATER
TEMPERATURES IN THE MID AND UPPER 50S...PATCHY FOG HAD ALREADY
DEVELOPED EARLIER TODAY. AM EXPECTING THE FOG TO BECOME WIDESPREAD
BY THIS EVENING.
THE FOG WILL LIFT TUESDAY MORNING AS A PREFRONTAL MOVES OFF THE
COAST BY MID MORNING AND SWITCHES THE SOUTHERLY WINDS TO THE WEST.
THE COLD FRONT WILL MOVE QUICKLY OFFSHORE BY MIDDAY. OFFSHORE WINDS
GUSTING TO GALE FORCE ARE LIKELY TUESDAY AFTERNOON AND EVENING AND
MAY LINGER OVER THE OFFSHORE WATERS INTO EARLY WEDNESDAY MORNING.
WILL GO WITH A GALE WATCH AT THIS TIME FOR THE BAYS AND GULF WATERS.
THE BEST CHANCES FOR GALE FORCE WINDS ARE OVER THE GULF.... ALTHOUGH
FREQUENT GUSTS TO GALE ARE POSSIBLE OVER BOTH BAYS. ALTHOUGH WINDS
WILL DIMINISH LATE TUESDAY NIGHT AND WEDNESDAY...ADVISORY CRITERIA
WINDS MAY LAST INTO FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 55 55 19 35 18 / 70 70 10 10 10
HOUSTON (IAH) 62 65 24 37 24 / 50 70 10 10 10
GALVESTON (GLS) 59 61 28 39 30 / 40 70 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...HARD FREEZE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
FOR THE FOLLOWING ZONES: AUSTIN...BRAZORIA...BRAZOS...
BURLESON...CHAMBERS...COLORADO...FORT BEND...GALVESTON...
GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON...
MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...
WALKER...WALLER...WASHINGTON...WHARTON.
WIND ADVISORY FROM 8 AM TO 6 PM CST TUESDAY FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
DENSE FOG ADVISORY UNTIL 9 AM CST TUESDAY FOR THE FOLLOWING
ZONES: BRAZORIA...CHAMBERS...GALVESTON...JACKSON...
MATAGORDA.
GM...DENSE FOG ADVISORY UNTIL 9 AM CST TUESDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
GALE WATCH FROM 9 AM CST TUESDAY THROUGH TUESDAY EVENING FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...37
AVIATION/MARINE...42Hazardous weather outlook, Jan 31, 3:54 PM CST, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 354 PM CST MON JAN 31 2011 TXZ163-164-176>179-195>200-210>214-226-227-235>238-012200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 354 PM CST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP NORTHWEST OF THE REGION AND MOVE TOWARD SOUTHEAST TEXAS OVERNIGHT. AT THIS TIME IT APPEARS THE STORMS WILL ARRIVE SOMETIME AFTER 3 AM AND POSSIBLY EFFECT LOCATIONS NORTHWEST OF A LINE FROM GROVETON TO COLUMBUS BETWEEN 3 AM AND SUNRISE. STRONG TO SEVERE STORMS ARE POSSIBLE...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. HAIL AND ISOLATED TORNADOES ARE A SECONDARY POSSIBILITY. HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO...TUESDAY THE LINE OF STORMS IS EXPECTED TO CONTINUE MOVING IN THE REMAINDER OF SOUTHEAST TEXAS BETWEEN 6 AM AND 11 AM. STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE NORTHEAST OF A COLUMBUS TO FREEPORT LINE. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH HAIL AND TORNADOES SECONDARY. AN ARCTIC COLD FRONT WILL PUSH IN BEHIND THE STORMS. STRONG NORTHERLY WINDS WILL LIKELY REQUIRE A WIND ADVISORY FOR PARTS OF THE AREA. TEMPERATURES WILL START OUT IN THE 60S AHEAD OF THE FRONT AND FALL INTO THE 30S AND 40S BY LATE TUESDAY AFTERNOON. A HARD FREEZE IS EXPECTED ALMOST EVERYWHERE BUT NEAR THE IMMEDIATE COAST. WIND CHILLS WILL BE IN THE SINGLE DIGITS AND TEENS. RESIDENTS ARE ENCOURAGED TO PROTECT LIFE AND PROPERTY SENSITIVE TO PROLONGED FREEZING TEMPERATURES. .DAYS THREE THROUGH FIVE...WEDNESDAY THROUGH FRIDAY A COLD ARCTIC AIRMASS WILL REMAIN IN PLACE THROUGH THE WORKWEEK WITH A HARD FREEZE EXPECTED ACROSS MOST INLAND AREAS WEDNESDAY AND POSSIBLY THURSDAY NIGHTS. DAYTIME HIGHS MAY NOT MAKE IT OUT OF THE 30S THROUGH FRIDAY. WIND CHILLS WILL BE EXTREMELY LOW. RESIDENTS ARE ENCOURAGED TO PROTECT LIFE AND PROPERTY SENSITIVE TO PROLONGED FREEZING TEMPERATURES. MOISTURE IS EXPECTED TO OVERRIDE THE COOLER AIR AT THE SURFACE BEGINNING THURSDAY. AN UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE OVER SOUTHEAST TEXAS SOMETIME BETWEEN THURSDAY NIGHT AND EARLY FRIDAY EVENING WHICH MAY SUPPORT THE DEVELOPMENT OF FROZEN PRECIPITATION. THE LOCATION...TYPE AND ACCUMULATIONS OF ANY FROZEN PRECIPITATION WILL LARGELY DEPEND ON THE TRACK OF THE DISTURBANCE AND UPPER LEVEL TEMPERATURE PROFILE AT THAT TIME. METEOROLOGISTS WILL CONTINUE TO MONITOR THIS SITUATION AND UPDATE THE FORECAST AS REQUIRED. RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST DEVELOPMENTS REGARDING THIS SITUATION. .DAYS SIX THROUGH SEVEN...SATURDAY THROUGH SUNDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY MORNING. GMZ330-335-350-355-370-375-012200- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 354 PM CST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT PERIODS OF DENSE SEA FOG ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG ARCTIC COLD FRONT IS EXPECTED TO PUSH OFF THE UPPER TEXAS COAST TUESDAY MORNING AND EARLY AFTERNOON. PERIODS OF DENSE SEA FOG ARE LIKELY UNTIL THE FRONT CLEARS THE COAST. A LINE OF SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE ALONG THE FRONT. STRONG NORTHERLY WINDS WILL PUSH A MUCH COLDER AIRMASS OVER THE COASTAL WATERS. NORTH WINDS OF 25 TO 35 KNOTS WILL BE POSSIBLE WITH GUSTS TO 40 KNOTS POSSIBLE. A GALE WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT OR EARLY TUESDAY MORNING.
In the hours before
Special weather statement, Feb 1, 4:39 AM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
439 AM CST TUE FEB 1 2011
TXZ163-164-176>179-196>199-210>213-226-227-235-011145-
AUSTIN-BRAZOS-COLORADO-FORT
BEND-GRIMES-HARRIS-HOUSTON-JACKSON-MADISON-MONTGOMERY-POLK-SAN
JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
439 AM CST TUE FEB 1 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 435 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING ALONG A MIDWAY TO BRYAN TO LA
GRANGE LINE...MOVING EAST AT 45 MPH.
WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS LINE OF STORMS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...WASHINGTON...ROCK
ISLAND...ROANS PRAIRIE...RICHARDS...PLANTERSVILLE...PENNINGTON...
NADA...MOSCOW...MORALES...MONAVILLE...LAKE CONROE DAM...GARWOOD...
EGYPT...DOBBIN...DACUS...CRABBS PRAIRIE...CORDELE...CAT SPRING...
CARLOS...BEDIAS...AUSTONIO...ANDERSON...WILLIS...TOMBALL...TODD
MISSION...STAGECOACH...SEVEN OAKS...SEALY...SAN FELIPE...RIVERSIDE...
PRAIRIE VIEW...POINT BLANK...PINEHURST...PINE ISLAND...PATTISON...
OAKHURST...NAVASOTA...MONTGOMERY...MIDWAY...MADISONVILLE...
LOVELADY...LATEXO...KENNARD...HUNTSVILLE...HEMPSTEAD...EDNA...EAGLE
LAKE...CROCKETT...CONROE...COLUMBUS...COLDSPRING...BROOKSHIRE AND
BELLVILLE.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 3093 9477 2886 9668 2904 9688 2915 9682
2934 9659 2946 9668 3111 9589 3111 9578
3117 9574 3127 9573 3133 9566 3143 9572
3153 9568 3160 9533
TIME...MOT...LOC 1038Z 254DEG 73KT 3044 9645The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 3:35 AM CST | Small Craft Advisory | HGX | 6 hr | |
| Feb 1, 4:39 AM CST | Special Weather Statement | HGX | Austin, Colorado, Grimes, Houston, Jackson, Madison and 5 more | 66 min |
| Feb 1, 4:47 AM CST | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes, Houston, Madison, Walker | 43 min |
| Feb 1, 5:00 AM CST | Hard Freeze Warning | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 29 hr |
| Feb 1, 5:29 AM CST | Severe Thunderstorm Warning | HGX | Austin, Colorado, Fort Bend, Jackson, Waller, Wharton | 61 min |
| Feb 1, 5:50 AM CST | Severe Thunderstorm Warning | HGX | Fort Bend, Grimes, Harris, Houston, Montgomery, Polk and 5 more | 40 min |
| Feb 1, 6:11 AM CST | Special Marine Warning | HGX | 2 hr | |
| Feb 1, 6:33 AM CST | Severe Thunderstorm Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Jackson and 8 more | 57 min |
| Feb 1, 6:52 AM CST | Special Marine Warning | HGX | 113 min | |
| Feb 1, 7:32 AM CST | Special Marine Warning | HGX | 118 min | |
| Feb 1, 8:04 AM CST | Special Weather Statement | HGX | Chambers | 56 min |
| Feb 1, 9:48 AM CST | Gale Warning | HGX | 12 hr | |
| Feb 1, 3:49 PM CST | Small Craft Advisory | HGX | 71 hr | |
| Feb 1, 3:54 PM CST | Wind Chill Advisory | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Houston and 4 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.